Hail, Stevens
- When
- April 21, 8:25 PM CST
- Where
- Stevens County, 1 mi W of Morris
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.580, -95.951
A front draped from northwest Minnesota to a low in the southern plains resulted in scattered showers and thunderstorms, with some of these becoming severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A front draped from northwest Minnesota to a low in the southern plains resulted in scattered showers and thunderstorms, with some of these becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 21, 2:00 PM CST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT SAT APR 21 2007 .DISCUSSION... REMNANTS OF MORNING CONVECTION HAVE PRETTY MUCH LIFTED OUT OF AREA WITH ONE AREA OF REMAINING THUNDERSTORMS ACROSS E TWIN CITIES METRO INTO W WI. THESE SHOULD PRETTY MUCH BE OUT OF AREA BY 6 PM. GOOD MIXING IN S MN HAS ALLOWED FOR SOME GUSTS TO AROUND 40 MPH. WILL LEAVE WIND ADVISORY ACROSS SC MN UNTIL 8 PM THIS EVENING. MAIN FOCUS FOR THUNDERSTORMS TONIGHT WILL BE IN WC MN WHERE AXIS OF ELEVATED INSTABILITY IN PLACE. BY 06Z RATHER STRONG UPPER DIVERGENCE IN RIGHT ENTRANCE REGION OF UPPER JET COMES INTO PLAY PROVIDING A GOOD LIFTING MECHANIZM. CONTINUED TO CARRY A POPS ACROSS CENTRAL MN LATE TONIGHT DUE TO CONTINUED STRONG SOUTHERLY FLOW AND ANOTHER PUSH OF WARM ADVECTION. STREAM OF MOISTURE WILL CONTINUE TO LIFT INTO AREA INTO TOMORROW AHEAD OF STRONG UPPER TROF WITH PWATS OVER 1.25 INCH. FEEL THAT MAIN WEATHER THREAT WITH THIS SYSTEM SUNDAY WILL PROBABLY BE HEAVY RAINS WITH SOME HAIL WITH HIGH PWATS AND CONTINUED STRONG FORCING KEEPING AREA MAINLY CLOUDY. VERY MILD TEMPERATURES TONIGHT WILL CONTINUED MODERATE SOUTH FLOW AND INCREASING DEWPOINTS AHEAD OF COLD FRONT. LEFT THE CHANCE OF SHOWERS IN FOR SOUTHERN AREAS TUESDAY INTO WEDNESDAY AS NEXT SYSTEM MOVES THROUGH THE CENTRAL PLAINS...BUT CONFLUENT FLOW ACROSS CENTRAL MN SHOULD LIMIT THE NORTHWARD PROGRESS OF PRECIPITATION. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING OR BLUE EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-REDWOOD- STEELE-WASECA-WATONWAN-YELLOW MEDICINE COUNTY(IES). WI...NONE. && BAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 156 PM CDT SAT APR 21 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 156 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT OVER WEST CENTRAL MINNESOTA. A RATHER STRONG LOW PRESSURE TROUGH AND COLD FRONT WILL BE SITUATED OVER THE EASTERN DAKOTAS THIS AFTERNOON. SOME OF THE STORMS COULD BECOME SEVERE AS A LOW PRESSURE CENTER FORMS OVER EASTERN SOUTH DAKOTA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTHWEST OF A LINE FROM OLIVIA TO ALEXANDRIA. IN ADDITION...SOUTH WINDS WILL REMAIN STRONG OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE INTO THE EVENING. EXPECT WIND SPEEDS OF 30 MPH WITH SOME GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE CENTER AND COLD FRONT WILL BE MOVING ACROSS THE REGION ON SUNDAY. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY IF THE LOW PRESSURE CENTER PASSES OVER SOUTH CENTRAL MINNESOTA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE SUNDAY AFTERNOON...GENERALLY SOUTHEAST OF A LINE FROM THE TWIN CITIES TO NEW ULM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BAP
The Aberdeen radar (KABR), 192 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down. Gravity boxes rolled across yard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37169, 37176, 37172, 37175.